MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Crack (1135); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2,a3, a4 and a5: unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain additional information regarding the complaint; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that dib00 intraocular lens inserter tip split apart and intraocular lens came out as damaged/defective.There was no patient contact and backup lens used to complete case.Additional information was received and it was learnt that the event was observed upon package opening and the inner pouch was opened.It was confirmed that cartridge tip was damaged and split apart.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 17-july-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: no iol was received as part of this return.Visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod fully advanced.Inspection of the cartridge revealed that there were stress marks; however, they are within acceptable parameters for a used handpiece.Further inspection of the cartridge and lens module revealed that there was viscoelastic residue inside of the cartridge and lens module, suggesting that an excessive amount of ovd may have contributed to the complaint issues.The handpiece was disassembled and the assembly was inspected, no issues that could cause or contribute to the complaint issue could be identified.The complaint issue could not be confirmed due to no lens being returned for product evaluation.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17328137
Report Number3012236936-2023-01813
Device Sequence Number15044473
Product Code HQL
UDI-Device Identifier05050474731455
UDI-Public(01)05050474731455(17)240614
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0050
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown